Alert archive / Georgia / Special Weather Statements in 2025
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 1, 2025, 8:21 PM EDT for Rockdale County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2025, 8:21 PM EDT (00:21 UTC)
- Expired
- Jul 1, 2025, 8:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 40
County Rockdale County, GA
The radar
The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 692 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
938
WWUS82 KFFC 020021
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
821 PM EDT Tue Jul 1 2025
GAZ033-034-044>047-055-057-020045-
North Fulton GA-Walton GA-Rockdale GA-Clayton GA-DeKalb GA-
Gwinnett GA-Henry GA-South Fulton GA-
821 PM EDT Tue Jul 1 2025
...Strong thunderstorms will impact portions of Rockdale, southern
DeKalb, south central Gwinnett, northwestern Henry, west central
Walton, northeastern Clayton and south central Fulton Counties
through 845 PM EDT...
At 821 PM EDT, a line of strong thunderstorms was along a line
extending from East Point to Snapfinger to near Snellville, and
moving southeast at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Atlanta, Conyers, East Point, Forest Park, Snellville, Riverdale,
College Park, Loganville, Morrow, Hapeville, Lake City, Lithonia,
Hartsfield-Jackson Airport, Lakeview Estates, Rex, Belmont, Arabia
Mountain, Big Haynes Creek Park, Rosebud, and Hidden Valley Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3369 8449 3371 8423 3387 8404 3380 8382
3373 8390 3374 8391 3372 8392 3358 8408
3356 8437
TIME...MOT...LOC 0021Z 293DEG 16KT 3367 8445 3368 8420 3384 8403
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 1, 7:52 PM EDT, 29 minutes earlier.
Area forecast discussion, Jul 1, 7:52 PM EDT, 29 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
752 PM EDT Tue Jul 1 2025
...New 00Z Aviation Discussion...
.SHORT TERM...
(This afternoon through Wednesday)
Issued at 239 PM EDT Tue Jul 1 2025
(This afternoon through Wednesday)
Key Messages:
- Scattered thunderstorms are expected this afternoon ahead of
the arrival of a frontal boundary.
- The frontal boundary will result in an increase in
thunderstorms, and storms will likely last into the
overnight - possibly to midnight local or beyond,
particularly over central GA.
- There is a marginal risk (level 1 of 5) of severe
thunderstorms through tonight, with the greatest risk being
for damaging wind gusts to 40-60 mph.
- Localized flash flooding in addition to nuisance flooding is
likely to accompany some storms.
Popup thunderstorms have begun to develop across northern and
central GA. This activity will continue through the afternoon, with
increasing intensity and coverage. A frontal boundary is approaching
from the northwest; this will bring a further increase in
thunderstorm activity. A line of thunderstorms is anticipated to
accompany the frontal boundary, which will last through the evening
hours into tonight. Thunderstorms are possible through around
midnight local, and possibly later, particularly over portions of
central GA, where they could linger through around 3 AM EDT.
Damaging winds will be the main threat with these thunderstorms; the
high freezing level (of around 15k ft) results in a decreased risk
for hail compared to gusty winds. Precipitable water in this
mornings 12Z KFFC sounding was 1.96 inches, with moisture maintained
through all levels. Because of this, thunderstorms are likely to
produce significant rainfall. Flash flooding and local nuisance
flooding is possible, and WPC has a slight risk (level 2 of 4) of
excessive rainfall over north Georgia into the Atlanta metro area,
with a marginal risk (level 1) elsewhere across the area.
A drying trend begins during the day tomorrow. Precipitable water
values are forecast to fall below climatological normals over most
of GA. There will be a significantly decreased threat for
thunderstorms tomorrow. However, some lingering moisture is
anticipated over central into eastern GA, where isolated to
scattered thunderstorms will be possible. A few isolated
thunderstorms will also remain possible northward into the Atlanta
metro during the afternoon tomorrow, due to a combination of daytime
heating and lingering moisture.
CRS
&&
.LONG TERM...
(Thursday morning through next Monday)
Issued at 239 PM EDT Tue Jul 1 2025
.KEY MESSAGES... Updated at 117 PM EDT Tue Jul 1 2025
- Gradual warming trend through the end of the week
- Precip chances very low this weekend, increase Sunday/Monday
- Mid to upper 90 Heat Indices on tap for 4th weekend
Models in good agreement on the overall pattern through day 5 or so.
Ensemble means relatively close Thursday through Saturday depicting
a strengthening mid level ridge over the mid MS valley by Friday
and a remnant TUT low over Florida...which coincidentally is
responsible for the NHC 30pct area on their outlook. The SE region
will be under the influence of both the dry NW flow on the
eastern periphery of the ridge and the dry side of the TUT low. At
the same time 700mb heights will be slowly creeping upward. End
result will be a drying trend as well as a warming trend with
temps 3-5 deg above average Thursday through Saturday and very
low...but not zero pops. i.e. 10 pct or less.
Day 5 and beyond we start to see some divergence in the model
solutions regarding how it handles the developing ridge to the west
and the TUT low to the south. One camp lifts the low to the North
Northeast into GA with ridging breaking down over the SE US rather
quickly. The other camp, majority, build the ridge over the top of
the low and it slips westward along the Gulf coast and maintaining a
fairly strong mid level ridge overhead and anchored along the
eastern conus. NBM guidance does introduce pops back into the
forecast for Sunday and Monday largely a result of the spread in
those 2 solns...but the reality is it will likely either be closer
to zero or closer to 60 by then. Hence, the forecast for Sunday
onward is of lower confidence.
As for the the NHC/tropical outlook...based on the latest model
guidance, the probabilities for development look less likely in the
NE Gulf, but remain the same on the Atlantic side just off the SE
coast. Any development would be tied to that TUT low and likely to
be slow to occur given the nature of development near such features.
KS
&&
.AVIATION...
(00Z TAFS)
Issued at 751 PM EDT Tue Jul 1 2025
TSRA remains in the area and will likely continue to threaten KATL
until after 02Z. Wind gusts up to 30kts are possible. Some IFR CIGS
are likely after 08Z, though cigs should begin to improve after 14Z.
A few showers are possible tomorrow after 18Z, but they are low
confidence at this time and will depend on how far south the front
falls. Winds will become NW during the overnight hours at 4-8kts.
//ATL Confidence...00Z Update...
Medium to High on all elements
Vaughn
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 71 89 70 92 / 60 30 10 10
Atlanta 72 89 71 92 / 60 20 0 10
Blairsville 65 84 61 86 / 60 10 0 10
Cartersville 70 89 67 91 / 50 0 0 10
Columbus 72 90 71 93 / 50 40 0 10
Gainesville 71 89 69 90 / 60 10 0 10
Macon 72 89 71 93 / 50 60 10 20
Rome 70 89 67 90 / 50 0 0 0
Peachtree City 69 90 69 92 / 50 20 0 10
Vidalia 73 88 72 92 / 40 80 30 40
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...CRS
LONG TERM....30
AVIATION...VaughnHazardous weather outlook, Jul 1, 2:31 PM EDT, 5 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 231 PM EDT Tue Jul 1 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021845- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 231 PM EDT Tue Jul 1 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms, some strong to severe, are expected this afternoon and evening as a front pushes southward. Damaging wind gusts and localized flash flooding will be the primary hazards. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered storms are expected again Wednesday afternoon mainly for Central Georgia. Isolated afternoon thunderstorms remain possible for portions of Central Georgia Thursday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 1, 7:21 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Peachtree City GA
721 PM EDT Tue Jul 1 2025
GAZ014-022-023-012345-
Hall GA-Dawson GA-Forsyth GA-
721 PM EDT Tue Jul 1 2025
...A strong thunderstorm will impact portions of northeastern
Forsyth, southeastern Dawson and central Hall Counties through 745 PM
EDT...
At 721 PM EDT, a strong thunderstorm was over War Hill Park, or 8
miles southeast of Dawsonville, moving east at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Gainesville, Oakwood, Dougherty, Chestatee, Murrayville, and War Hill
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3437 8378 3425 8379 3426 8409 3438 8409
3447 8384
TIME...MOT...LOC 2321Z 261DEG 15KT 3434 8402
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 1, 7:31 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
731 PM EDT Tue Jul 1 2025
GAZ042>044-052-053-066-067-020000-
Douglas GA-Coweta GA-Carroll GA-Heard GA-Troup GA-Meriwether GA-
South Fulton GA-
731 PM EDT Tue Jul 1 2025
...Strong thunderstorms will impact portions of northwestern
Meriwether, southeastern Carroll, southwestern Douglas, southeastern
Heard, Troup, Coweta and southwestern Fulton Counties through 800 PM
EDT...
At 731 PM EDT, a line of strong thunderstorms was along a line
extending from Fairplay to near Arnco-Sargent to near Corinth to
Abbottsford, and moving east at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Newnan, LaGrange, City of South Fulton, Tyrone, Palmetto,
Hogansville, Grantville, Luthersville, Whitesburg, Moreland,
Sharpsburg, Lone Oak, Chattahoochee Hill, East Newnan, Corinth, Plant
Yates, Cannonville, Louise, Bill Arp, and Fairplay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3339 8489 3366 8495 3370 8466 3338 8461
3311 8482 3291 8505 3302 8522 3308 8523
TIME...MOT...LOC 2331Z 270DEG 16KT 3362 8488 3340 8483 3322 8498 3304
8517
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 1, 7:46 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
746 PM EDT Tue Jul 1 2025
GAZ034-045-046-020015-
Rockdale GA-DeKalb GA-Gwinnett GA-
746 PM EDT Tue Jul 1 2025
...A strong thunderstorm will impact portions of central Rockdale,
DeKalb and southwestern Gwinnett Counties through 815 PM EDT...
At 746 PM EDT, a strong thunderstorm was over Belvedere Park, or near
Decatur, moving east at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Decatur, Lilburn, Clarkston, Stone Mountain, Avondale Estates,
Lithonia, Pine Lake, Tucker, Lakeview Estates, Belvedere Park, North
Decatur, Candler-Mcafee, Druid Hills, North Druid Hills, Mountain
Park, Belmont, Arabia Mountain, Redan, Scottdale, and Panthersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3367 8431 3386 8431 3392 8408 3376 8402
3362 8406
TIME...MOT...LOC 2346Z 267DEG 14KT 3374 8424
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 1, 7:48 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
748 PM EDT Tue Jul 1 2025
GAZ016-023>025-020015-
Banks GA-Hall GA-Jackson GA-White GA-
748 PM EDT Tue Jul 1 2025
...Strong thunderstorms will impact portions of Banks, southeastern
White, northeastern Hall and northeastern Jackson Counties through
815 PM EDT...
At 748 PM EDT, a line of strong thunderstorms was along a line
extending from near Mossy Creek to Lula to near Gillsville, and
moving east at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Commerce, Homer, Lula, Maysville, Gillsville, Leaf, Mossy Creek,
Hollingsworth, and Banks Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3458 8364 3455 8362 3453 8363 3451 8367
3443 8361 3449 8355 3449 8350 3442 8348
3421 8341 3421 8370 3438 8377 3457 8376
3460 8365
TIME...MOT...LOC 2348Z 256DEG 15KT 3454 8373 3440 8370 3424 8365
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 1, 7:57 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
757 PM EDT Tue Jul 1 2025
GAZ052-053-066-020030-
Coweta GA-Heard GA-Troup GA-
757 PM EDT Tue Jul 1 2025
...Strong thunderstorms will impact portions of central Heard,
western Troup and southwestern Coweta Counties through 830 PM EDT...
At 757 PM EDT, a line of strong thunderstorms was along a line
extending from Centralhatchee to near Glenn to State Line Park, and
moving southeast at 15 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
LaGrange, Franklin, West Point, Centralhatchee, Corinth, Cannonville,
State Line Park, Abbottsford, Piedmont Heights, Harrisonville,
Hillcrest, Wares Crossroads, and Long Cane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3320 8517 3341 8513 3328 8491 3299 8503
3287 8514 3287 8518 3311 8523
TIME...MOT...LOC 2357Z 326DEG 11KT 3335 8511 3316 8514 3303 8523
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 1, 8:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
821 PM EDT Tue Jul 1 2025
GAZ033-034-044>047-055-057-020045-
North Fulton GA-Walton GA-Rockdale GA-Clayton GA-DeKalb GA-
Gwinnett GA-Henry GA-South Fulton GA-
821 PM EDT Tue Jul 1 2025
...Strong thunderstorms will impact portions of Rockdale, southern
DeKalb, south central Gwinnett, northwestern Henry, west central
Walton, northeastern Clayton and south central Fulton Counties
through 845 PM EDT...
At 821 PM EDT, a line of strong thunderstorms was along a line
extending from East Point to Snapfinger to near Snellville, and
moving southeast at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Atlanta, Conyers, East Point, Forest Park, Snellville, Riverdale,
College Park, Loganville, Morrow, Hapeville, Lake City, Lithonia,
Hartsfield-Jackson Airport, Lakeview Estates, Rex, Belmont, Arabia
Mountain, Big Haynes Creek Park, Rosebud, and Hidden Valley Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3369 8449 3371 8423 3387 8404 3380 8382
3373 8390 3374 8391 3372 8392 3358 8408
3356 8437
TIME...MOT...LOC 0021Z 293DEG 16KT 3367 8445 3368 8420 3384 8403
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:46 PM EDT | Special Weather Statement | FFC | Rockdale | 29 min |
| Jul 1, 10:50 PM EDT | Special Weather Statement | FFC | Forsyth | 25 min |
Nearby
Special Weather Statements in Georgia, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.